Alert archive / Florida / Small Craft Advisories in 2019

Small Craft Advisory 21, NWS Tampa Bay, FL

October 31, 2019

NWS Tampa Bay, FL issued this small craft advisory at Oct 31, 2019, 3:59 AM EDT. It took effect at Oct 31, 2019, 8:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2019, 3:59 AM EDT (07:59 UTC)
In effect from
Oct 31, 2019, 8:00 PM EDT
Expired
Nov 1, 2019, 12:00 PM EDT
In force
16 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

675 
WHUS72 KTBW 310759
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
359 AM EDT Thu Oct 31 2019

...Gusty northerly winds and building seas tonight...

.A cold front will bring northerly winds of 20 to 25 knots with
rapidly building seas tonight. Winds and seas will gradually
diminish on Friday.

GMZ850-853-870-873-312130-
/O.NEW.KTBW.SC.Y.0021.191101T0000Z-191101T1600Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
359 AM EDT Thu Oct 31 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT FRIDAY...

The National Weather Service in Tampa Bay Ruskin has issued a
Small Craft Advisory, which is in effect from 8 PM this evening
to noon EDT Friday. 

* WINDS...Northerly increasing to 20 to 25 knots tonight.

* WAVES/SEAS...Building to 5 to 7 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

https://www.weather.gov/tampa

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:22 AM EDT, 37 minutes earlier.

Area forecast discussion, Oct 31, 3:22 AM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
322 AM EDT Thu Oct 31 2019

.DISCUSSION...
Today we will continue with the very warm and humid conditions with
temperatures climbing well into the 80s and dew points remaining
solidly in the 70s. Most areas will see the heat index reach between
95 and 100 degrees this afternoon.

A cold front will move into the northeast Gulf late this afternoon,
then push southward through central Florida overnight before
becoming stationary over south Florida or the Florida Straits on
Friday. Scattered showers and thunderstorms could occur ahead of the
boundary, but not looking for any significant rains or severe
weather.

On Friday, Florida will be the battle ground between much drier air
to the north and continued very humid air to the south. While there
is some disagreement amongst models to where the battle line will be
drawn, we should see very comfortable air over our far northern
counties, and quite humid air over the south. Expect quite a bit of
lingering cloud cover behind the front, which will help keep
temperatures down to near 70 far north, but still reaching 80 to 85
or so central and south.

The front won't move much for Saturday which will again result in
lots of clouds over our northern areas, but more sunshine and
continued warm conditions south. Our northern areas will only climb
into the lower to middle 70s for highs while the south will again
reach the mid 80s.

The cold front gets an extra push Saturday night with temperatures
dropping into the lower 50s north to upper 60s south. This could be
the first time Fort Myers drops below 70 degrees since May 29th when
they dropped to 67. Right now we expect Tampa to remain near or a
bit above 60, but it wouldn't take much more of a push to bring sub-
60 degree air into Tampa. In any case, it won't last long, which is
quite typical this time of year.

After a beautiful day on Sunday with mild temperatures and low
humidity, the front will begin to lift back to the north by Monday
with increasing humidity and warmer temperatures. High pressure will
remain north of the region next week resulting in easterly flow.
Isolated to scattered showers will be possible each day, but most
areas should remain dry.

&&

.AVIATION...
VFR expected next 24 hours. Some fog possible early this morning,
mainly near the fog prone terminals of LAL and PGD. A few showers or
storms are also expected this afternoon as a cold front approaches
from the north, but any MVFR/IFR conditions should be brief.

&&

.MARINE...
A cold front will bring a period of gusty northerly winds which
will likely reach advisory levels tonight north of Englewood.
Winds will quickly turn northeast and diminish on Friday. A second
push of cooler air could again bring winds near advisory levels
Saturday night and Sunday. Easterly winds will prevail next week
with evening surges possible.

&&

.FIRE WEATHER...
Although drier air will move into northern zones this weekend,
temperatures will not be warm enough to result in critical
relative humidity levels.

&&

.Preliminary Point Temps/PoPs...
TPA  87  69  79  67 /  20  30  10   0
FMY  90  74  87  71 /  10  10  30  10
GIF  90  69  78  67 /  20  10  10   0
SRQ  88  71  82  69 /  20  30  10  10
BKV  88  66  75  62 /  20  30  10   0
SPG  87  70  78  70 /  20  40  10   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 8 PM this evening to noon
     EDT Friday for Coastal waters from Englewood to Tarpon Springs
     FL out 20 NM-Coastal waters from Tarpon Springs to Suwannee
     River FL out 20 NM-Waters from Englewood to Tarpon Springs FL
     out 20 to 60 NM-Waters from Tarpon Springs to Suwannee River
     FL out 20 to 60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Jillson
DECISION SUPPORT...Shiveley

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 2:03 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota30 hr

Nearby

Small Craft Advisories in Florida, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.